Alert archive / Florida / Severe Thunderstorm Warnings in 2020
Severe Thunderstorm Warning 145, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 22, 2020, 6:46 PM EDT for Jefferson County, Leon County, Florida. It was in force for 44 min. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 22, 2020, 6:46 PM EDT (22:46 UTC)
- Expired
- Jun 22, 2020, 7:30 PM EDT
- In force
- 44 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Hail
- 0.75 in
- Wind
- 60.0 mph
Counties Jefferson County, FL, Leon County, FL
The radar
The Tallahassee radar (KTLH), 18 km from the middle of the area, began a volume at 22:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 22, 6:50 PM EDT | TSTM WND GST 41 | 2 E Macon Community Par, FL | MESONET STATION 1296W 2.0 SW KILLEARN ESTATES (WEATHERSTEM) GUSTED TO 41 MPH. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.8 hours before the alert went out and 16 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 369 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 913 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- 31 m²/s²
- 0-3 km storm-relative helicity
- 87 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
869 WUUS52 KTAE 222246 SVRTAE FLC065-073-222330- /O.NEW.KTAE.SV.W.0145.200622T2246Z-200622T2330Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED Severe Thunderstorm Warning National Weather Service Tallahassee FL 646 PM EDT Mon Jun 22 2020 The National Weather Service in Tallahassee has issued a * Severe Thunderstorm Warning for... Northwestern Jefferson County in Big Bend of Florida... Northeastern Leon County in Big Bend of Florida... * Until 730 PM EDT. * At 646 PM EDT, a severe thunderstorm was located over Tallahassee, moving east at 20 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. * This severe thunderstorm will remain over mainly rural areas of northwestern Jefferson and northeastern Leon Counties, including the following locations... Ralford Greenway, Macon Community Park, Tallahassee Memorial Hosp, Miccosukee, Killearn Estates, Chaires, Lake Ella, Waukeenah, Tallahassee Mall and State Capital Complex. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather, contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tallahassee. && LAT...LON 3043 8435 3057 8435 3066 8391 3040 8395 TIME...MOT...LOC 2246Z 269DEG 19KT 3049 8427 HAIL...<.75IN WIND...60MPH $$ 42-DVD
2 follow-up statements
533 WWUS52 KTAE 222301 SVSTAE Severe Weather Statement National Weather Service Tallahassee FL 701 PM EDT Mon Jun 22 2020 FLC065-073-222330- /O.CON.KTAE.SV.W.0145.000000T0000Z-200622T2330Z/ Jefferson FL-Leon FL- 701 PM EDT Mon Jun 22 2020 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM EDT FOR NORTHWESTERN JEFFERSON AND NORTHEASTERN LEON COUNTIES... At 701 PM EDT, a severe thunderstorm was located near Tallahassee, moving east at 25 mph. HAZARD...60 mph wind gusts. SOURCE...Radar indicated. IMPACT...Expect damage to roofs, siding, and trees. Locations impacted include... Tallahassee, Ralford Greenway, Apalachee Regional Park, Indian Head Acres, Chaires Crossroads, Festus, Tallahassee Memorial Hosp, Baum, Maclay State Gardens, Killearn Lakes, Miccosukee, Capitola, Moccasin Gap, Killearn Estates, Fallschase, Chaires, Jarrott, Waukeenah, Bradfordville and Lloyd. PRECAUTIONARY/PREPAREDNESS ACTIONS... To report severe weather contact your nearest law enforcement agency. They will send your report to the National Weather Service office in Tallahassee. && LAT...LON 3042 8426 3058 8428 3066 8391 3040 8395 TIME...MOT...LOC 2301Z 267DEG 20KT 3050 8416 HAIL...<.75IN WIND...60MPH $$ 42-DVD
930
WWUS52 KTAE 222322
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
722 PM EDT Mon Jun 22 2020
FLC065-073-222332-
/O.EXP.KTAE.SV.W.0145.000000T0000Z-200622T2330Z/
Jefferson FL-Leon FL-
722 PM EDT Mon Jun 22 2020
...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES WILL EXPIRE AT 730 PM EDT...
The storm which prompted the warning has weakened below severe
limits, and no longer poses an immediate threat to life or property.
Therefore, the warning will be allowed to expire.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
Tallahassee.
LAT...LON 3042 8426 3058 8428 3066 8391 3040 8395
TIME...MOT...LOC 2322Z 269DEG 19KT 3050 8403
$$
42-DVDWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 22, 4:09 PM EDT, 2 hours 37 minutes earlier.
Area forecast discussion, Jun 22, 4:09 PM EDT, 2 hours 37 minutes before
Area Forecast Discussion National Weather Service Tallahassee FL 409 PM EDT Mon Jun 22 2020 .NEAR TERM [Through Tuesday]... Moist southerly low-level flow and mid-level southwesterly flow east of an upper trough axis has advected deeper moisture into the western half of the forecast area this afternoon. This has led to fairly decent storm coverage across the western counties extending down to the western coastal waters. Heading into tonight, guidance shows convection diminishing in a typical summertime, diurnal fashion after sunset. Lows will generally be in the low to mid 70s. For Tuesday, deep moisture overspreads the area with a high coverage of showers and thunderstorms expected for most of the area with the exception of the far southeast big bend farthest away from the influence of the upper trough. A few stronger storms with gusty winds cannot be ruled out given slightly above average mid level flow for this time of year and CAPE around 3000 j/kg. Highs will generally be around 90. .SHORT TERM [Tuesday night through Wednesday night]... Another active day is expected on Wednesday with similar synoptic conditions in place compared to Tuesday. A few stronger storms with gusty winds remain possible on Wednesday. Highs will generally range form the mid 80s to low 90s with overnight lows in the low to mid 70s. .LONG TERM [Thursday Through Monday]... Upper level troughing and deep layer moisture remain in place on Thursday which should yield another day of scattered convection across the area. Some drier air is expected to work into the area for Friday and Saturday, resulting in lower rain chances. Moisture may increase somewhat again for Sunday into early next week with near average rain chances around 30-50%. && .AVIATION... [Through 18z Tuesday] Scattered thunderstorms near DHN and ECP this afternoon will diminish after sunset. Mainly VFR conditions are expected to prevail outside of thunderstorms. && .MARINE... Southwest winds of 10 to 15 knots will prevail through Wednesday with mainly 10 knots or less after Wednesday for the remainder of the period. Seas will mostly be in the 1 to 2 foot range, except locally higher in and near thunderstorms. && .FIRE WEATHER... Red flag conditions are not expected for the next several days. && .HYDROLOGY... A seasonably wet pattern is expected through Thursday with an increased chance of daily afternoon showers and thunderstorms. Localized pockets of heavy rain are possible, but flooding is not expected to be a widespread concern. && .SPOTTER INFORMATION STATEMENT... Spotter activation is not requested. However, spotters are always encouraged to safely report significant weather conditions when they occur (while following all local, state, and CDC guidelines) by calling the office or tweeting us @NWSTallahassee. && .PRELIMINARY POINT TEMPS/POPS... Tallahassee 73 91 72 91 72 / 10 60 20 70 20 Panama City 77 88 76 88 75 / 30 60 30 60 20 Dothan 71 89 71 86 70 / 20 80 40 80 30 Albany 73 91 72 89 71 / 20 80 40 80 30 Valdosta 72 91 72 91 71 / 10 60 10 70 20 Cross City 73 91 74 91 74 / 10 30 10 30 10 Apalachicola 76 87 76 87 76 / 20 40 20 40 20 && .TAE WATCHES/WARNINGS/ADVISORIES... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...DVD SHORT TERM...DVD LONG TERM...DVD AVIATION...DVD MARINE...DVD FIRE WEATHER...DVD HYDROLOGY...DVD
In the hours before
Special weather statement, Jun 22, 6:03 PM EDT, 43 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
603 PM EDT Mon Jun 22 2020
FLZ014-015-026-114-115-127-222300-
Inland Franklin FL-Liberty FL-Coastal Wakulla FL-Inland Gulf FL-
Coastal Franklin FL-Coastal Gulf FL-
603 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR GULF...SOUTHWESTERN WAKULLA...
SOUTHERN LIBERTY AND FRANKLIN COUNTIES UNTIL 700 PM EDT/600 PM
CDT/...
At 602 PM EDT/502 PM CDT/, Doppler radar was tracking strong
thunderstorms along a line extending from 6 miles northeast of Mexico
Beach to 31 miles southwest of St George Island. Movement was east at
40 mph.
Winds in excess of 40 mph will be possible with these storms.
Locations impacted include...
Carrabelle, Eastpoint, Apalachicola, St George Island, Port St. Joe,
Franklin, Wewahitchka, Carrabelle Beach, East Camp, Honeyville, Royal
Bluff, Eleven Mile, St George Island St Pk, Odena, Indian Pass,
Beverly, Milltown, Poplar Camp, Kern and Bay City.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 2962 8530 2984 8534 3011 8525 3020 8468
3009 8465 3003 8459 3000 8452 2998 8452
3000 8446 2997 8445 2999 8444 2997 8436
2997 8435 2998 8436 2997 8429 2987 8429
2981 8450 2968 8467 2958 8486 2952 8505
TIME...MOT...LOC 2202Z 252DEG 33KT 2999 8532 2927 8510
42-DVDSpecial weather statement, Jun 22, 6:07 PM EDT, 39 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
607 PM EDT Mon Jun 22 2020
FLZ017-222245-
Leon FL-
607 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR SOUTH CENTRAL LEON COUNTY UNTIL
645 PM EDT...
At 607 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee Comm College, or near Tallahassee, moving east at 15 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Florida A And M, Tallahassee Comm College, Florida State
University, Doak Campbell Stadium, Lake Bradford, Macon Community
Park, Gaither Community Center, Lake Munson, Tallahassee Memorial
Hosp, Lake Ella, Tallahassee Mall, Tallahassee Regional A/P, State
Capital Complex, Governors Square Mall, Springsax Park, Belair, Levy
Park, Indian Head Acres and Andrew.
LAT...LON 3037 8447 3046 8445 3046 8444 3047 8443
3047 8442 3048 8440 3051 8440 3052 8439
3050 8423 3032 8427
TIME...MOT...LOC 2207Z 277DEG 12KT 3043 8437
42-DVDSpecial weather statement, Jun 22, 6:08 PM EDT, 38 minutes before
Special Weather Statement National Weather Service Tallahassee FL 608 PM EDT Mon Jun 22 2020 GAZ123>126-144-145-222300- Lee GA-Baker GA-Dougherty GA-Terrell GA-Mitchell GA-Calhoun GA- 608 PM EDT Mon Jun 22 2020 ...SIGNIFICANT WEATHER ADVISORY FOR DOUGHERTY...CENTRAL MITCHELL... SOUTHWESTERN LEE...NORTHEASTERN BAKER...EASTERN CALHOUN AND SOUTHEASTERN TERRELL COUNTIES IN SOUTHWESTERN GEORGIA UNTIL 700 PM EDT... At 608 PM EDT, Doppler radar was tracking a strong thunderstorm near Leary, or 9 miles east of Morgan, moving northeast at 20 mph. Winds in excess of 40 mph will be possible with this storm. Locations impacted include... Newton, Dawson, Leesburg, Albany, Putney, Baconton, Leary, East Albany, Turner City, Marine Corps Logistics Base, Walker, Sasser, Flint, Radium Springs, Forrester, Lockett Crossing, South Albany, Southwest Ga Regional A/P, Palmyra and Holt. LAT...LON 3120 8450 3178 8452 3182 8411 3130 8407 TIME...MOT...LOC 2208Z 245DEG 19KT 3152 8443 42-DVD
Local storm report, Jun 22, 6:36 PM EDT, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
636 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM TSTM WND GST 1 NNW APALACHICOLA AIRP 29.73N 85.03W
06/22/2020 M48 MPH FRANKLIN FL ASOS
ASOS STATION KAAF APALACHICOLA RECORDED A
WIND GUST OF 48 MPH.
&&
JLFLocal storm report, Jun 22, 6:38 PM EDT, 8 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TALLAHASSEE FL
638 PM EDT MON JUN 22 2020
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0610 PM TSTM WND GST 1 NE PORT SAINT JOE 29.81N 85.29W
06/22/2020 M42 MPH GULF FL MESONET
MESONET STATION 0571W 0.5 NE PORT SAINT JOE
(WEATHERSTEM) GUSTED TO 42 MPH.
&&
JLFSpecial weather statement, Jun 22, 6:43 PM EDT, 3 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
643 PM EDT Mon Jun 22 2020
FLZ017-018-222330-
Inland Jefferson FL-Leon FL-
643 PM EDT Mon Jun 22 2020
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN JEFFERSON AND
NORTHEASTERN LEON COUNTIES UNTIL 730 PM EDT...
At 643 PM EDT, Doppler radar was tracking a strong thunderstorm over
Tallahassee, moving east at 20 mph.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Tallahassee, Florida State University, Florida A And M, Tallahassee
Comm College, Doak Campbell Stadium, Alma, Gaither Community Center,
Tallahassee Memorial Hosp, Miccosukee, Tallahassee Mall, Governors
Square Mall, Lake Miccosukee, Levy Park, Indian Head Acres, Chaires
Crossroads, Festus, Baum, Orchard Pond, Lois and Maclay State
Gardens.
LAT...LON 3041 8436 3059 8434 3067 8396 3067 8390
3035 8388
TIME...MOT...LOC 2243Z 269DEG 19KT 3048 8427
42-DVDThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 22, 3:50 PM EDT | Special Marine Warning | TAE | 85 min | |
| Jun 22, 4:54 PM EDT | Special Marine Warning | TAE | 96 min | |
| Jun 22, 5:07 PM EDT | Special Weather Statement | TAE | Bay | 23 min |
| Jun 22, 5:10 PM EDT | Special Weather Statement | TAE | Washington | 35 min |
| Jun 22, 5:27 PM EDT | Special Weather Statement | TAE | Bay, Calhoun, Gulf, Jackson | 48 min |
| Jun 22, 5:35 PM EDT | Special Marine Warning | TAE | 115 min | |
| Jun 22, 6:03 PM EDT | Special Weather Statement | TAE | Franklin, Gulf | 57 min |
| Jun 22, 6:07 PM EDT | Special Weather Statement | TAE | Leon | 38 min |
| Jun 22, 6:43 PM EDT | Special Weather Statement | TAE | Jefferson, Leon | 47 min |
| Jun 22, 7:19 PM EDT | Special Marine Warning | TAE | 116 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2020Every severe thunderstorm warning in 2020
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.